Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Hip pain, test showed degenarative arthritis. Prescribed steroids. Treatment?

66 yr-old husband has had hip pain for past 4 weeks. saw general MD last week. prescribed 7-day prednisone meds which ended Sunday (yesterday AM). Pain returned this AM and he is walking gingerly on tip-toes this morning. He is retired military Tricare-Standard & Medicare . Is in very good health otherwise. Could he make an appointment with your office without returning to the MD for a referral. He was xrayed last week and the results showed some degenerative arthritis; they said that if the pain was not helped by the steroids, then an orthopedic solution was the next step. Thank you, Suzanne Easter
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
An age related degenerative changes in the joints can cause arthritis leading to the joint pain like your husband is having. Mild pain killers, avoiding weight bearing, hot fomentation and oral muscle relaxants help in reducing the pain and stiffness. You need to consult an orthopedician for the same.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor